Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 16, 2025, 10:43 PM CDT for Monroe County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2025, 10:43 PM CDT (03:43 UTC)
- Expired
- May 16, 2025, 10:56 PM CDT
- In force
- 13 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Monroe County, AR
The radar
The Little Rock radar (KLZK), 100 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 6:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2679 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 19.5
The text
As transmitted.
553
WFUS54 KLZK 170343
TORLZK
ARC095-170415-
/O.NEW.KLZK.TO.W.0101.250517T0343Z-250517T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1043 PM CDT Fri May 16 2025
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Monroe County in eastern Arkansas...
* Until 1115 PM CDT.
* At 1043 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Clarendon, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pine City... Holly Grove...
Louisiana Purchase State Park... Monroe...
Blackton... Duncan...
Clarendon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3459 9132 3466 9137 3479 9110 3474 9110
3473 9105 3458 9105
TIME...MOT...LOC 0343Z 259DEG 35KT 3463 9130
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
672 follow-up statements
587
WWUS54 KLZK 170350 RRA
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1050 PM CDT Fri May 16 2025
ARC095-170415-
/O.CON.KLZK.TO.W.0101.000000T0000Z-250517T0415Z/
Monroe AR-
1050 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EAST
CENTRAL MONROE COUNTY...
At 1050 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Holly Grove, or 7 miles southeast of Clarendon,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Louisiana Purchase State Park... Pine City...
Blackton... Duncan...
Holly Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3459 9127 3465 9125 3473 9105 3458 9105
TIME...MOT...LOC 0350Z 265DEG 35KT 3462 9121
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
67877 WWUS54 KLZK 170356 RRA SVSLZK Severe Weather Statement National Weather Service Little Rock AR 1056 PM CDT Fri May 16 2025 ARC095-170406- /O.CAN.KLZK.TO.W.0101.000000T0000Z-250517T0415Z/ Monroe AR- 1056 PM CDT Fri May 16 2025 ...THE TORNADO WARNING FOR EAST CENTRAL MONROE COUNTY IS CANCELLED... The storm which prompted the warning no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 200 AM CDT for eastern Arkansas. Remember, a Severe Thunderstorm Warning still remains in effect. LAT...LON 3459 9127 3465 9125 3473 9105 3458 9105 TIME...MOT...LOC 0354Z 259DEG 35KT 3463 9114 $$ 67
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 16, 6:14 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 16, 6:14 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 614 PM CDT Fri May 16 2025 ...New AVIATION... .SHORT TERM... (This evening through Saturday night) Issued at 318 PM CDT Fri May 16 2025 Latest data from KLZK radar indicate that the isolated, yet very well organized storms that affected north central portions of the forecast area have dissipated or moved out of the forecast area. Very unstable conditions exist area wide, with MLCape values of >= 3500 j/kg noted. Moderate effective shear, along with the pronounced instability, are sufficient to support well defined supercellular convection. 18z KLZK upper air sounding indicates a strong capping inversion around 850 mb. This feature has strengthened substantially since 12z. Recent CAM guidance suggests forcing along a weak cold frontal boundary approaching western parts of the state during the late afternoon and evening hours will be sufficient to overcome the convective inhibition. The resulting convective activity would then spread eastward. Southwesterly surface flow indicates that the overall tornadic potential may be low with this activity. On Saturday, moderately unstable conditions will develop during the afternoon hours. The previously mentioned surface boundary will be in the vicinity to promote strong convection during the afternoon and evening hours. && .LONG TERM... (Saturday Night through next Friday) Issued at 318 PM CDT Fri May 16 2025 Unsettled conditions will prevail until late Tuesday, when a strong cold front moves southeast through the mid south. Dry and relatively cooler conditions are expected during the second half of this forecast period. && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Fri May 16 2025 CAM guidance has had some difficulty in recent runs regarding strength of convective inhibition across the forecast area. Still expected some southward increase in convective coverage through 08z. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 64 89 65 84 / 30 10 60 60 Camden AR 67 90 68 89 / 70 30 50 20 Harrison AR 58 84 61 81 / 0 0 60 60 Hot Springs AR 64 90 68 87 / 40 20 50 40 Little Rock AR 67 91 69 87 / 60 10 50 50 Monticello AR 71 92 71 90 / 70 10 40 30 Mount Ida AR 63 90 67 86 / 20 30 50 30 Mountain Home AR 58 84 61 81 / 0 0 60 70 Newport AR 64 89 68 85 / 50 0 60 60 Pine Bluff AR 67 91 70 89 / 70 10 50 30 Russellville AR 62 90 67 85 / 20 10 50 50 Searcy AR 64 90 68 85 / 50 10 60 50 Stuttgart AR 69 90 71 86 / 70 10 50 40 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...55 LONG TERM....55 AVIATION...55
Hazardous weather outlook, May 16, 8:40 AM CDT, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 840 AM CDT Fri May 16 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-171000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 840 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight More showers and thunderstorms will develop late this morning through this afternoon and evening. Severe weather will be possible with this activity across much of the state. However...the best potential for seeing severe thunderstorms will be across the northeast third of the area. Very large hail up to or greater than baseball size...and damaging winds possibly in excess of 70 mph will be the main threats. A few tornadoes will also be possible...especially across northeast Arkansas. While widespread heavy rainfall isn't expected...locally heavy rainfall could result in some flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday More severe weather will be possible on Saturday as activity from Oklahoma and Texas moves into southwestern sections of the state Saturday afternoon/evening. Very large hail and some damaging winds will be the primary threats expected with the strongest thunderstorms. Locally heavy rainfall will also be possible. The potential for organized severe weather does decrease for Sunday into Monday...but thunderstorms will remain possible. A few thunderstorms could be strong to severe as well on Sunday and Monday. However...the potential for more organized severe weather looks to return for Tuesday as a new stronger storm system moves across the region. .Spotter Information Statement... Spotter activation may be needed through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 55/mid shift
In the hours before
Special weather statement, May 16, 9:11 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
911 PM CDT Fri May 16 2025
ARZ032-043>045-170245-
Pulaski AR-Lonoke AR-Saline AR-Faulkner AR-
911 PM CDT Fri May 16 2025
...Strong thunderstorms will impact portions of west central Lonoke,
southwestern Faulkner, northeastern Saline and Pulaski Counties
through 945 PM CDT
...
At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roland in Pulaski County to near Williams
Junction. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Park Hill... Otter Creek...
Parnell... Natural Steps...
Palarm... North Little Rock...
Mayflower... Gravel Ridge...
Quapaw Quarter... Hillcrest Neighborhood...
Jacksonville... Olmstead...
Roland in Pulaski County... Macon...
The Heights... Protho Junction...
North Little Rock Airport... Rose City...
Baseline... Lakewood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CDT for central
Arkansas.
&&
LAT...LON 3490 9193 3460 9241 3482 9278 3484 9275
3483 9274 3484 9274 3494 9258 3494 9255
3495 9254 3496 9255 3502 9245
TIME...MOT...LOC 0211Z 290DEG 26KT 3495 9250 3483 9273
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
67Local storm report, May 16, 9:45 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
945 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM Hail 1 NE Morgan 34.89N 92.36W
05/16/2025 E1.00 Inch Pulaski AR Public
&&Local storm report, May 16, 9:50 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
950 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Hail 2 SW Lake Desoto 34.66N 93.03W
05/16/2025 E2.00 Inch Garland AR Public
&&Local storm report, May 16, 9:58 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
958 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM Hail 1 E Lake Cortez 34.68N 92.95W
05/16/2025 E1.00 Inch Saline AR Public
&&Special weather statement, May 16, 10:25 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1025 PM CDT Fri May 16 2025
ARZ043>045-055-170400-
Pulaski AR-Grant AR-Lonoke AR-Saline AR-
1025 PM CDT Fri May 16 2025
...Strong thunderstorms will impact portions of west central Lonoke,
northern Grant, southeastern Saline and southeastern Pulaski Counties
through 1100 PM CDT
...
At 1024 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Southwest Little Rock to near Haskell. Movement
was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexander... Otter Creek...
Higgins... College Station...
Southwest Little Rock... Bauxite...
Ironton... Quapaw Quarter...
Vimy Ridge... Estes...
Woodson... Parkers-Iron Springs...
War Memorial Stadium... Bevis Corner...
Bryant... Hensley...
Sardis... East End...
Willow Beach... Toltec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CDT for central
Arkansas.
&&
LAT...LON 3476 9180 3447 9225 3454 9275 3475 9239
TIME...MOT...LOC 0324Z 270DEG 33KT 3468 9239 3455 9263
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Local storm report, May 16, 10:39 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1039 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM Hail Rockwell 34.46N 93.14W
05/16/2025 M0.75 Inch Garland AR Public
&&
JCGThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 38 min |
| May 16, 7:11 PM CDT | Tornado Warning | LZK | Randolph | 19 min |
| May 16, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Perry, Scott, Yell | 47 min |
| May 16, 7:18 PM CDT | Special Weather Statement | LZK | Cleburne | 27 min |
| May 16, 7:24 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 66 min |
| May 16, 7:44 PM CDT | Special Weather Statement | LZK | Independence | 31 min |
| May 16, 7:57 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pulaski, Saline, Yell | 25 min |
| May 16, 8:09 PM CDT | Special Weather Statement | LZK | Montgomery | 36 min |
| May 16, 8:19 PM CDT | Special Weather Statement | LZK | Cleburne | 26 min |
| May 16, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 29 min |
| May 16, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 49 min |
| May 16, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Scott, Yell | 49 min |
| May 16, 9:11 PM CDT | Special Weather Statement | LZK | Pulaski | 34 min |
| May 16, 9:20 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 40 min |
| May 16, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 50 min |
| May 16, 9:34 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski | 37 min |
| May 16, 9:53 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery | 52 min |
| May 16, 10:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 43 min |
| May 16, 10:25 PM CDT | Special Weather Statement | LZK | Lonoke | 35 min |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Grant, Jefferson, Lincoln | 50 min |
| May 16, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 34 min |
| May 16, 10:56 PM CDT | Special Weather Statement | LZK | Grant | 34 min |
| May 16, 11:08 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 37 min |
| May 16, 11:14 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Saline | 46 min |
| May 16, 11:23 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln, Monroe | 41 min |
| May 16, 11:39 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 15 min |
| May 16, 11:55 PM CDT | Special Weather Statement | LZK | Jefferson | 35 min |
| May 17, 12:05 AM CDT | Special Weather Statement | LZK | Lincoln | 25 min |
| May 17, 12:15 AM CDT | Special Weather Statement | LZK | Lincoln | 30 min |
| May 17, 12:32 AM CDT | Special Weather Statement | LZK | Desha | 28 min |
| May 17, 12:45 AM CDT | Special Weather Statement | LZK | Desha | 45 min |
| May 17, 12:55 AM CDT | Special Weather Statement | LZK | Desha | 35 min |
| May 17, 1:46 AM CDT | Special Weather Statement | LZK | Lincoln | 29 min |
| May 17, 3:30 AM CDT | Special Weather Statement | LZK | Calhoun, Drew | 30 min |
| May 17, 4:29 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 46 min |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.